MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT, PLASMA, ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT, PLASMA, ISBT
Catalog Number 5803002
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process and a follow-up report will be provided.
 
Event or Problem Description
The customer reported that after completing an apheresis platelet procedure on a trima device, the operator noticed that the collected platelet product looked red.The operator tested the product and found that the free hemoglobin content was high.There was not a transfusion recipient or patient involved at the time of the unit processing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide addtional information in h.6 and h.11.Investigation: a photograph was submitted in lieu of the disposables set to aid in the investigation.The photograph shows used primary and secondary platelet bags, and associated tubing, from a trima accel disposable set.The photograph confirms the presence of a red tinge.No kinks or misassemblies are visible.A disposable complaint history search was performed for this lot and found zero reports for similar issues on this lot.Investigation is in process and a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a photograph was submitted in lieu of the disposables set to aid in the investigation.The photograph shows used primary and secondary platelet bags, and associated tubing, from a trima accel disposable set.The photograph confirms the presence of a red tinge.No kinks or misassemblies are visible.A disposable complaint history search was performed for this lot and found zero reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process and a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.The customer declined to provide the customer's contact name or title.Investigation: a photograph was submitted in lieu of the disposables set to aid in the investigation.The photograph shows used primary and secondary platelet bags, and associated tubing, from a trima accel disposable set.The photograph confirms the presence of a red tinge.No kinks or misassemblies are visible.A disposable complaint history search was performed for this lot and found zero reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * donor susceptibility causing low level hemolysis in the platelet and plasma products.* high shear rates on a platelet (white stamp) disposable set resulting in hemolyzed blood back to donor due to one of the following causes: inappropriate needle gauge (sterile doc at customer or misassembly in manufacturing); occlusion or kinks in lines; return line occlusion; high hematocrit in needle, rbc line; loop vibration; centrifuge imbalance; needle flow rate too high; manufacturing defects (flashing, excess header lengths); failures in the control system cause high hematocrit in the reservoir.* rbc line occlusion causes backpressure in rbc line forcing blood to take alternate route to reservoir resulting in blood damage.
 
Event or Problem Description
The customer reported that after completing an apheresis platelet procedure on a trima device, the operator noticed that the collected platelet product looked red.The operator tested the product and found that the free hemoglobin content was high.There was not a transfusion recipient or patient involved at the time of the unit processing, therefore no patient information is reasonably known at the time of the event.The customer declined to provide further patent or procedural details such as hemolysis testing (plasma hemoglobin and/or percent hemolysis).The platelet collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT, PLASMA, ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18964780
Report Number1722028-2024-00095
Device Sequence Number8052631
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number5803002
Device Lot Number2310134151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer05/21/2024
06/04/2024
07/05/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date06/03/2024
06/28/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown